MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-18
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The 2.5x18 mm xience skypoint stent delivery system (sds) failed to advance due to it being stuck with an unspecified guide wire.A 2.5x23 mm xience skypoint sds was used to complete the procedure.There were no reported patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection were performed on the returned device.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty advancing/removing the stent delivery system (sds) over the guide wire include, but are not limited to, procedural contaminant buildup in the guide wire lumen, inner diameter of the guide wire lumen, outer diameter of the guide wire, and/or damage to the guide wire lumen or guide wire.In this case, it is unknown what may have caused or contributed to the reported difficulty to advance/remove.Additionally, it is possible that manipulation of the sds during its interaction with the guide wire contributed to the damaged inner member, hypotube, and balloon noted during return analysis; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4b; updated the serial number from na to (b)(6).
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.The 2.5x18 mm xience skypoint stent delivery system (sds) failed to advance due to it being stuck with an unspecified guide wire.A 2.5x23 mm xience skypoint sds was used to complete the procedure.There were no reported patient effects and there was no clinically significant delay in the procedure.No additional information was provided.Subsequent to the initially filed report, the following information was provided: the sds became stuck on the guide wire prior to being inserted into the guiding catheter.There were no adverse patient effects and the sds was removed independently.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16117526
Report Number2024168-2023-00263
Device Sequence Number17859332
Product Code NIQ
UDI-Device Identifier08717648233081
UDI-Public08717648233081
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number1804250-18
Device Catalogue Number1804250-18
Device Lot Number0092341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDE WIRE
Patient SexUnknown